Unique Case with Seizures after Prolonged Use of Camphor CrÃÂ¨me in Elderly Patient
- *Corresponding Author:
- Bekjarovski Niko
University Clinic for Toxicology
E-mail: [email protected]
Received date: March 03, 2012; Accepted date: June 16, 2012; Published date: June 18, 2012
Citation: Niko B, Snezhana RB (2012) Unique Case with Seizures after Prolonged Use of Camphor Crème in Elderly Patient. J Clinic Toxicol 2:126. doi: 10.4172/2161-0495.1000126
Copyright: © 2012 Niko B, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Camphor is a pleasant smelling cyclic ketone of the hydro aromatic terpene group. The mechanism by which camphor produces toxicity is unknown. Within a period of 5 to 15 minutes, patients commonly complain of mucus membrane irritation, nausea, vomiting, and abdominal pain. Generalized tonic-clonic convulsions are often the first sign of significant toxicity and can occur soon after ingestion. Central nervous system depression is commonly seen, such as headache, dizziness, confusion, agitation, anxiety, hallucinations, myoclonus, and hyperreflexia.